Sharp isoperimetric inequalities and model spaces for the Curvature-Dimension-Diameter condition

Research output: Contribution to journalArticlepeer-review

Abstract

We obtain new sharp isoperimetric inequalities on a Riemannian manifold equipped with a probability measure, whose generalized Ricci curvature is bounded from below (possibly negatively), and generalized dimension and diameter of the convex support are bounded from above (possibly infinitely). Our inequalities are sharp for sets of any given measure and with respect to all parameters (curvature, dimension and diameter). Moreover, for each choice of parameters, we identify the model spaces which are extremal for the isoperimetric problem. In particular, we recover the Gromov-Lévy and Bakry-Ledoux isoperimetric inequalities, which state that whenever the curvature is strictly positively bounded from below, these model spaces are the n-sphere and Gauss space, corresponding to generalized dimension being n and ∞, respectively. In all other cases, which seem new even for the classical Riemannian-volume measure, it turns out that there is no single model space to compare to, and that a simultaneous comparison to a natural oneparameter family of model spaces is required, nevertheless yielding a sharp result.

Original languageEnglish
Pages (from-to)1041-1078
Number of pages38
JournalJournal of the European Mathematical Society
Volume17
Issue number5
DOIs
StatePublished - 2015

Keywords

  • Generalized Ricci tensor
  • Geodesically convex
  • Isoperimetric inequality
  • Manifold with density
  • Model space

All Science Journal Classification (ASJC) codes

  • Applied Mathematics
  • General Mathematics

Fingerprint

Dive into the research topics of 'Sharp isoperimetric inequalities and model spaces for the Curvature-Dimension-Diameter condition'. Together they form a unique fingerprint.

Cite this